Alert archive / Missouri / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 181, NWS St. Louis, MO

June 18, 2004Sainte Genevieve County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 18, 2004, 3:36 PM CDT for Sainte Genevieve County, Missouri. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 18, 2004, 3:36 PM CDT (20:36 UTC)
Expired
Jun 18, 2004, 4:15 PM CDT
In force
39 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

County Sainte Genevieve County, MO

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 18, 1:40 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.6 hours before the alert went out and 289 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2004-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2004-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
979 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 182036
SVRLSX
MOC186-182115-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
336 PM CDT FRI JUN 18 2004

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  STE. GENEVIEVE COUNTY IN SOUTHEAST MISSOURI

* UNTIL 415 PM CDT

* AT 336 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER WEINGARTEN...MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  COFFMAN

THIS SEVERE THUNDERSTORM HAS A HISTORY OF PRODUCING LARGE DESTRUCTIVE
HAIL. CONSIDERABLE DAMAGE IS POSSIBLE. STAY INSIDE...AND AVOID
OUTSIDE WALLS AND WINDOWS

LAT...LON 3792 9040 3786 9037 3774 9029 3786 8997
          3810 9023

$$
WDB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 3:55 PM CDT, 23 hours 41 minutes earlier.

Area forecast discussion, Jun 17, 3:55 PM CDT, 23 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
355 PM CDT THU JUN 17 2004

.DISCUSSION...
CURRENTLY AND FOR TNGT...TWO FEATURES OF NOTE ON THE WX MAP.  FIRST
IS CDFNT SLOLY MEANDERING ITS WAY THRU FA...EXTDG FM E CNTRL IL TO
JUST SW OF KSTL TO SWRN MO.  IMPRESSIVE DWPT POOLING ALG FNT WITH
DWPTS IN THE MID-UPR 70S...WHICH HV RESULTED IN RATHER UNSTABLE AIR
ALG FNT...WITH LI/S ARND -8/-9.  ISOLD/SCT TSTMS HV BROKEN OUT ALG
THIS FNT AND ARE XPCTD TO CONT THRU SS...AND THEN DISPT BY MDNGT...
AS CDFNT PUSHES INTO EXTRM SRN/ERN SXNS OF FA LTR TNGT.  THE OTR
FEATURE OF NOTE IS AN OLD MCV WHICH IS TRACKING THRU SWRN MO AND HAS
DVLPD SML CLUSTER OF TSTMS NR KSGF.  THIS FEATURE IS XPCTD TO CONT
MOVG EWD AND WL APPCH FAR SRN FA JUST AFT SS...AND WL LOCALLY
ENHANCE CONVECTION FOR MUCH OF THE EVNG HRS THERE.  OTRW... SKIES
XPCTD TO EVENTUALLY BCM MOCLR ACRS THE FA FOR A PD...BFR NXT BATCH
OF CLDNSS ASSOC WITH SYS ON FRI APPCHS FM W.  GUIDANCE MINS APPEAR
TO BE OK AND SHD OVERALL BE SLGTLY COOLER THAN PERSISTENCE WITH
FURTHER SEWD POSN OF FNT.

12Z MDLS IN PRETTY GOOD AGRMT THRU SUNDAY...BEING IN AGRMT ON BROAD
LOW AMPLITUDE/ZONAL FLO CONTG THRU SATURDAY BFR SHIFTING TO A SLGT
NWLY FLO REGIME SAT/SUN AND THEN RTRNG TO A ZONAL FLO PTRN BY ERL
NXT WK.  A SERIES OF MCV/S AND DISTURBANCES WL CROSS THRU DURG THIS
TIME...WITH FIRST TO MOV THRU ON FRIDAY...ESP IN AFTN.  OVERALL...
THIS WL SPELL PLENTY OF PCPN OPPORTUNITIES DURG THE NXT SVRL DAYS.

FOR FRI...MDLS IN GOOD AGRMT ON ANOTR MCV MOVG THRU FA THIS PD...
THO GFS IS MORE NLY IN TRACK VERSUS ETA.  BOTH HV A SFC REFLECTION
WITH OLD FNTL BDRY RIDING BCK FURTHER TO THE N IN RESPONSE TO APPCH
OF SFC WAVE.  THIS SHD PROVIDE AN EXCELLENT FOCUS WITH BULK OF PCPN
ACRS NRN FA N OF SFC WAVE...BUT AREAS TO THE S STILL GETTING IN THE
ACT WITH PLENTY OF BDRYS/MOISTURE/INSTABILITY TO WORK OFF OF.  TEMPS
WL BE TRICKY...WITH AREAS ACRS THE N WRMG VERY LTL WITH RAIN MOST OF
DAY AND THICK CLD CVR AND BEING N OF MAIN FNTL BDRY.  AREAS TO THE S
AND E WL HV SOME OPPORTUNITY TO WRM UP DURG MRNG BFR THICK CLD CVR
OVERWHELMS THEM BY MIDDAY.  OVERALL SIDED WITH COOLEST MAV GUIDANCE
FOR TEMPS AND PREFERRED HIR MET POPS.  SYS WL BE IN THE PROCESS OF
EXITING FRI EVNG WITH FNTL BDRY RMNG A FOCUS FOR NEW CONVECTION ACRS
THE SRN PRTNS OF FA.  ALL PCPN IS XPCTD TO END/EXIT BY MDNGT.

FOR SAT...SHD BE GEM OF A DAY FOR LATE JUNE WITH THIN HI CLDNSS OVHD
AND COOL NELY SFC WNDS.  WENT WITH WRMST MAV GUIDANCE ON TEMPS.

FOR THE EXTDD PD (SUN NGT THRU THU)...NOT MUCH CONFIDENCE ON MDL
OUTPUT FOR THIS PD.  THO FINDING COMMONALITIES BTWN THE MDLS SHOWS A
FNTL BDRY INVOF FA THIS PD AND LINGERING THRU MUCH OF THE WK.  WITH
ZONAL FLO AND SERIES OF UPR LVL DISTURBANCES XPCTD TO TRACK THRU...
MAINTAINED LOW CHC POPS THRU THE PD.  TEMPS XPCTD TO BE NR NORMAL OR
SLGTLY BLO NORMAL FOR LATE JUNE.
&&

.LSX WATCHES/WARNINGS/ADVISORIES...
.MO...NONE.
.IL...NONE.
&&

TES
Hazardous weather outlook, Jun 18, 6:10 AM CDT, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
610 AM CDT FRI JUN 18 2004

ILZ058>060-064-065-069-070-074-079-097>102-MOZ036-041-042-047>052-
059>065-072>075-084-085-099-191100-
AUDRAIN-BOND IL-BOONE-CALHOUN IL-CALLAWAY-CLINTON IL-COLE-CRAWFORD-
FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-JERSEY IL-
LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION IL-MONITEAU-MONROE IL-
MONTGOMERY-MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RANDOLPH IL-REYNOLDS-
ST CHARLES-ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-
STE GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL-
610 AM CDT FRI JUN 18 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EAST CENTRAL
MISSOURI AS WELL AS WEST CENTRAL ILLINOIS.

.DAY ONE...TODAY

SHOWERS AND THUNDERSTORMS WILL BE AROUND THE AREA TODAY. THERE
IS A SLIGHT CHANCE THAT SOME OF THESE STORMS COULD BECOME SEVERE.
AN UPPER AIR DISTURBANCE WILL RIPPLE EAST ACROSS THE AREA AND
A COLD FRONT WILL MOVE SOUTHEAST. THESE WEATHER SYSTEMS COULD
TRIGGER STRONG TO SEVERE THUNDERSTORMS AS THEY MOVE THROUGH
THE AREA.

GUSTY WINDS...AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AN EAST TO WEST FRONTAL BOUNDARY WILL MEANDER NORTH AND THEN
SOUTH ACROSS THE AREA OFF AND ON FOR MOST OF THE UPCOMING WEEK.
SUBSTANTIAL CHANCES FOR SHOWERS AND THUNDERSTORMS WILL
PREVAIL...ESPECIALLY SUNDAY NIGHT AND MONDAY AND AGAIN
ABOUT THURSDAY.  THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS
ACROSS THE AREA SOUTH OF A LINE FROM COLUMBIA TO CAPE
GIRARDEAU ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR EVENING.

ILZ095-096-MOZ018-019-026-027-034-035-191100-
ADAMS IL-BROWN-KNOX-LEWIS-MARION-MONROE-RALLS-SHELBY-
610 AM CDT FRI JUN 18 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST AND CENTRAL
MISSOURI AS WELL AS WEST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AN EAST TO WEST FRONTAL BOUNDARY WILL MEANDER NORTH AND THEN
SOUTH ACROSS THE AREA OFF AND ON FOR MOST OF THE UPCOMING WEEK.
SUBSTANTIAL CHANCES FOR SHOWERS AND THUNDERSTORMS WILL
PREVAIL...ESPECIALLY SUNDAY NIGHT AND MONDAY AND AGAIN
ABOUT THURSDAY.  THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS
ACROSS THE AREA SOUTH OF A LINE FROM COLUMBIA TO CAPE
GIRARDEAU ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY AND TONIGHT.

PEDIGO

In the hours before

Local storm report, Jun 18, 3:23 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
323 PM CDT FRI JUN 18 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0210 PM     HAIL             2 S NEW MELLE           38.68N 90.88W
06/18/2004  0.75 INCH        ST. CHARLES        MO   PUBLIC

0235 PM     HAIL             POTOSI                  37.94N 90.78W
06/18/2004  0.88 INCH        WASHINGTON         MO   LAW ENFORCEMENT

0255 PM     HAIL             BONNE TERRE             37.92N 90.55W
06/18/2004  1.00 INCH        ST. FRANCOIS       MO   TRAINED SPOTTER

0305 PM     HAIL             BONNE TERRE             37.92N 90.55W
06/18/2004  0.75 INCH        ST. FRANCOIS       MO   TRAINED SPOTTER

&&

LENNING
Local storm report, Jun 18, 3:23 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
323 PM CDT FRI JUN 18 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0210 PM     HAIL             2 S NEW MELLE           38.68N 90.88W
06/18/2004  0.75 INCH        ST. CHARLES        MO   PUBLIC

0235 PM     HAIL             POTOSI                  37.94N 90.78W
06/18/2004  0.88 INCH        WASHINGTON         MO   LAW ENFORCEMENT

0255 PM     HAIL             BONNE TERRE             37.92N 90.55W
06/18/2004  1.00 INCH        ST. FRANCOIS       MO   TRAINED SPOTTER

0305 PM     HAIL             BONNE TERRE             37.92N 90.55W
06/18/2004  0.75 INCH        ST. FRANCOIS       MO   TRAINED SPOTTER

&&

LENNING

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 2:00 PM CDTTornado WarningLSXSaint Charles45 min
Jun 18, 2:23 PM CDTTornado WarningLSXSaint Louis52 min
Jun 18, 2:28 PM CDTSevere Thunderstorm WarningLSXWashington47 min
Jun 18, 2:45 PM CDTTornado WarningLSXJefferson, Saint Louis45 min
Jun 18, 2:52 PM CDTSevere Thunderstorm WarningLSXSaint Francois38 min
Jun 18, 3:31 PM CDTSevere Thunderstorm WarningLSXIron, Madison44 min
Jun 18, 3:35 PM CDTFlash Flood WarningLSXJefferson, Saint Louis4 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.